Texas, 2025Flash Flooding in Texas, July 12 to 14, 2025
July 12 to 14, 2025 · NWS FWD · 13 events in 6 counties and zones
Several rounds of showers and thunderstorms occurred the weekend of July 12, influenced by remnant outflow boundaries, a stalled front, and a slow-moving upper low. A mesoscale convective vortex (MCV) further enhanced precipitation totals and rain rates, resulting in flash flooding primarily across Central Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $210,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several rounds of showers and thunderstorms occurred the weekend of July 12, influenced by remnant outflow boundaries, a stalled front, and a slow-moving upper low. A mesoscale convective vortex (MCV) further enhanced precipitation totals and rain rates, resulting in flash flooding primarily across Central Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 12, 5:15 PM CST, 2 hours 50 minutes earlier. Its key messages:
- Pockets of heavy rain could result in Flash Flooding tonight through Sunday evening. A Flood Watch is in effect for much of North and Central Texas.
- Drier and hotter weather is expected Tuesday through the end of the week with heat index readings up to 105 possible.
Area forecast discussion, Jul 12, 5:15 PM CST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
615 PM CDT Sat Jul 12 2025
...New Aviation...
.KEY MESSAGES...
- Pockets of heavy rain could result in Flash Flooding tonight
through Sunday evening. A Flood Watch is in effect for much of
North and Central Texas.
- Drier and hotter weather is expected Tuesday through the end of
the week with heat index readings up to 105 possible.
&&
.SHORT TERM... /Issued 126 PM CDT Sat Jul 12 2025/
/Today and Tomorrow/
There will be a threat for flooding today, tonight and tomorrow
across portions of North and Central Texas. A Flood Watch is in
effect through tomorrow evening as pockets of 4-5 inches of rain
will be possible within the watch area.
The environment atop North and Central Texas is characterized by
anomalously high moisture content that will be tapped into over
the next 24-36 hours. Precipitable water content was sampled at
1.9" this morning, placing it above the 90th percentile for July
12th. As a shortwave and weak front inch closer to our region,
instability will continue to increase, maxing out near 2000 J/Kg
in the next couple of hours. This should lead to a blossoming of
thunderstorm activity, especially in North Texas. With weak
steering flow in place, environmental shear will remain minimal,
minimizing the threat for severe storms. Having said that, a few
strong storms capable of gusty winds cannot be ruled out.
Heading into the evening hours, the shortwave will continue to
slowly shift southeastward with a vorticity max likely across the
western Central Texas. Dynamic cooling aloft will likely enhance
instability and lead to additional heavy rainfall during the
overnight hours. Short-range models continue to advertise
localized pockets of 4-5 inches of rain somewhere along and south
of I-20 through the overnight period. Confidence in the location
of each individual bullseye remains low, however, there was
enough confidence to expand the watch eastward across Central
Texas. All areas along and west of I-35 should remain vigilant for
night-time flooding.
By sunrise tomorrow, the shortwave will continue to slowly shift
east across North and Central Texas. Scattered showers and
isolated storms will be ongoing with much of the region covered in
a shroud of clouds. A relative minimum in precipitation coverage
is expected tomorrow morning before precipitation coverage
increases in the afternoon once again. With additional bouts of
heavy rain possible during the afternoon hours, there will
continue to be a threat for flash flooding should a storm remain
stationary over a single location.
With southerly flow Sunday night and troughing just to our west,
the potential for showers and isolated storms will remain in place
through Sunday night.
Hernandez
&&
.LONG TERM... /Issued 126 PM CDT Sat Jul 12 2025/
/Monday Onward/
The potential for rain will linger through the day on Monday as
the upper trough begins to drift eastward. By Tuesday, mid-level
heights will begin to increase as the ridge across the SE United
States expands towards our region. This should limit precipitation
chances through the rest of the week.
A slight warming trend is expected the latter half of the week as
temperatures rise into the mid and upper 90s. Heat index values
may approach 105 by next weekend.
Hernandez
&&
.AVIATION... /NEW/
/00z TAFs/
While the D10 airports are in a relative lull in terms of
convective activity as of 23z, additional thunderstorm development
is in progress to the west along an advancing outflow boundary.
New development will be expedited further if this outflow collides
with a second stationary boundary draped across the western
portion of the Metroplex, in which case fairly widespread TSRA
could impact the TAF sites between 01-05z. This may also result in
a temporary northwest wind shift for select D10 airports. It is
possible that this convection lingers along a W-E axis well into
the overnight hours, and perhaps even into Sunday morning.
However, its precise placement remains uncertain, and will be
dictated by small scale features like additional outflow
boundaries. Will maintain VCSH and VCTS through Sunday morning
with low confidence in the precise timing of TSRA impacts. For
Waco, the next round of thunderstorm chances will hold off until
closer to daybreak Sunday, after the ongoing activity nearby
dissipates in the next few hours. Areas outside of convection are
likely to fill in with MVFR stratus tomorrow morning before these
cigs mix out by midday. Late in the morning or early in the
afternoon, am expecting most convective activity to shift
east/southeast of the TAF sites with the upper trough axis. This
should limit convective impacts through most of tomorrow afternoon
and evening aside from perhaps a stray lingering shower or two in
North Texas. Outside of convective influences, a south wind at
8-12 kts will prevail.
-Stalley
&&
.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested tonight within the
Flood Watch. Even if activation is not locally requested, any
reports of hazardous weather to the National Weather Service are
appreciated.
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 74 87 73 90 75 / 60 50 30 30 5
Waco 74 88 73 90 74 / 40 50 20 10 0
Paris 72 86 71 88 73 / 70 60 40 40 5
Denton 72 87 72 89 74 / 70 50 40 40 5
McKinney 74 87 73 89 75 / 70 50 40 40 5
Dallas 74 87 73 91 75 / 60 50 30 30 5
Terrell 74 88 73 90 74 / 60 50 30 30 5
Corsicana 75 90 74 93 75 / 60 50 20 20 0
Temple 74 90 73 92 73 / 40 50 20 10 0
Mineral Wells 71 87 71 91 73 / 50 40 40 40 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Sunday evening for TXZ091>094-100>104-
115>119-129>134-141>145-156>160-174.
&&
In the hours before
Special weather statement, Jul 12, 4:50 PM CST, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
550 PM CDT Sat Jul 12 2025
TXZ106-107-122315-
Hopkins TX-Delta TX-
550 PM CDT Sat Jul 12 2025
...A strong thunderstorm will impact portions of northwestern Hopkins
and Delta Counties through 615 PM CDT...
At 549 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cooper Lake, or 9 miles east of Commerce, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sulphur Springs, Cooper, Big Creek Lake, Cooper Lake State Park,
Cooper Lake, Klondike, Lake Sulphur Springs, Tira, New Birthright,
Ridgeway, Pacio, Ben Franklin, and Peerless.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3314 9568 3322 9586 3327 9586 3350 9576
3349 9570 3347 9568 3349 9562 3347 9559
3348 9556 3345 9553 3344 9550 3345 9548
3343 9546 3343 9544 3341 9541
TIME...MOT...LOC 2249Z 211DEG 23KT 3326 9574
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
LangfeldFlash Flood, Dallas
- When
- July 12, 8:05 PM CST to 10:30 PM CST
- Where
- Dallas County, 1.87 mi ENE of Trinity Mills to 1.83 mi ENE of Trinity Mills
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Public
- Coordinates
- 32.980, -96.870
A public report indicated that multiple vehicles were stalled on Kelly Blvd near Creekview east of Carrollton due to high water. Kelly Blvd was shut down due to it being impassable.
Flash Flood, Dallas
- When
- July 12, 8:26 PM CST to 10:30 PM CST
- Where
- Dallas County, 0.5 mi E of Trinity Mills to 0.76 mi ESE of Trinity Mills
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.970, -96.891
Emergency management reported that Josey Lane between Keller Springs Road and Sherwood Lane in Carrollton was flooded by 1 foot of water, which was observed on the Josey flood gauge.
Flash Flood, Dallas
- When
- July 12, 8:30 PM CST to 10:30 PM CST
- Where
- Dallas County, 1.35 mi WNW of (Ads)addison Arpt Da to 1.03 mi WNW of (Ads)addison Arpt Da
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 32.980, -96.850
Emergency management reported that a high water rescue was conducted for a partially submerged vehicle near Addison Airport.
Flash Flood, Dallas
- When
- July 12, 8:30 PM CST to 10:30 PM CST
- Where
- Dallas County, 1.35 mi WSW of Trinity Mills to 0.93 mi W of Carrollton
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 32.960, -96.920
Emergency management reported that a water rescue was conducted for a stranded vehicle on the Interstate 35E frontage road north of Farmers Branch.
Flash Flood, Dallas
- When
- July 12, 9:00 PM CST to 10:30 PM CST
- Where
- Dallas County, 0.45 mi ESE of Trinity Mills to 0.91 mi NNE of Carrollton
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 32.968, -96.893
Carrollton Police Department reported that the front of a westbound train was stuck in high water at the crossing at North Josey Lane and Sherwood Lane in Carrollton, which blocked Josey Lane. Traffic was backed up to Trinity Mills.
Flash Flood, Lampasas
- When
- July 13, 2:00 AM CST to 7:00 AM CST
- Where
- Lampasas County, 3.28 mi SSE of Lameta to 3.41 mi NW of Nix
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 31.180, -98.350
Emergency management reported that local first responders performed a high water rescue on HWY 183 between Lampasas and Lometa, where a car was swept off the road.
Flash Flood, Lampasas
- When
- July 13, 2:30 AM CST to 7:00 AM CST
- Where
- Lampasas County, 0.73 mi ESE of Adamsville to 4.47 mi WSW of Adamsville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.297, -98.158
Emergency management reported that flooding covering US Highway 281 south of Adamsville resulted in a temporary closure of the highway.
Flash Flood, McLennan
- When
- July 13, 5:25 AM CST to 8:00 AM CST
- Where
- McLennan County, 3.26 mi ESE of McGregor to 3.51 mi ESE of McGregor
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.410, -97.370
McGregor Fire Department was dispatched to a swift water rescue at the South Bosque River crossing on Indian Trail just southeast of McGregor.
Flash Flood, Bell
- When
- July 13, 8:00 AM CST to 8:30 AM CST
- Where
- Bell County, 4.64 mi WNW of Maxdale to 4.28 mi WNW of Maxdale
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 31.010, -97.890
Broadcast media reported that flood waters covered Oakalla Road at the Clear Creek Bridge, between Oakalla and Maxdale, causing the road to be closed.
Flash Flood, Hill
- When
- July 14, 3:24 AM CST to 4:30 AM CST
- Where
- Hill County, 2.28 mi SE of Huron to 2.8 mi S of Huron
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.029, -97.321
Emergency management reported that FM 933 was closed in both directions near County Road 1221 in Blum with a water rescue needed.
Flash Flood, Bosque
- When
- July 14, 4:48 AM CST to 7:30 AM CST
- Where
- Bosque County, 2.36 mi S of Morgan to 3.26 mi WNW of Iredell
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.986, -97.614
Emergency management reported that Highway 6 was closed in Iredell, and that most low water crossings across the north half of the county were closed due to flash flooding.
Flash Flood, Hill
- When
- July 14, 5:03 AM CST to 7:30 AM CST
- Where
- Hill County, 3.24 mi SE of Blum to 3.15 mi SSE of Brazlime
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.121, -97.357
Emergency management reported that the 5700 block of FM 933 in Huron was down to 1 lane due to flash flooding.
Flash Flood, Hill
- When
- July 14, 6:15 AM CST to 7:30 AM CST
- Where
- Hill County, 1.38 mi N of Blum to 2.21 mi NNE of Blum
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.170, -97.400
Emergency management reported that the 1800 block along Highway 174 in Blum was closed due to high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Utah, July 12, 2025EF2 · 1 event
- Damaging Winds and Lightning Strike in South Carolina, July 12, 2025$300,000 · 52 kt wind · 3 events
- Flash Flooding in Virginia, July 12, 2025$65,000 · 19 events
- Flash Flooding in Pennsylvania, July 12, 2025$112,000 · 4 events
- Damaging Winds in Ohio, July 12, 2025$41,000 · 55 kt wind · 15 events
- Damaging Winds in North Carolina, July 12, 2025$64,000 · 54 kt wind · 5 events
- Damaging Wind and Lightning Strike in Florida, July 12, 20253 injured · $500 · 3 events
- Damaging Wind and Lightning Strikes in North Carolina, July 12, 20251 injured · $15,000 · 50 kt wind · 3 events
- Damaging Winds in Maryland, July 12, 2025$17,000 · 52 kt wind · 5 events
- Damaging Winds in Kentucky, July 12, 2025$18,000 · 61 kt wind · 3 events
- Damaging Winds in Virginia, July 12, 2025$15,000 · 52 kt wind · 6 events
- Damaging Winds in Michigan, July 12, 202556 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1286100, 1286101, 1286102, 1286103, 1286107, 1286111, 1286113, 1286115, 1286116, 1286121, 1286124, 1286126, 1286129.